I have osteo and was taken off Alendronate two weeks ago. I was having severe pain in my spine, hips and chest (thought I was having a heart attack). The dr has called in a nasal spray, which I will pick up tomorrow. Someone mentioned vitamin k along with D and calcium.
How does vitamin K work for osteoporosis?
- 9 Aug 2011 by bootbaron
- 8 Nov 2011
- vitamins, heart attack, osteoporosis, pain, dietary supplementation, alendronate, heart
Added 10 Aug 2011:
Update: My new medication is called Fortical. One of the side effects is pain; why is that? I don't get it. It's suppose to help reduce bone loss, but why should that hurt? It states I should take calcium supplements and vitamin D, which I already do. Some of the other effects I can understand, but I was having the same problem with Alendronate. Can anyone tell me why medicines designed to address osteoporosis cause pain?
I am very sorry to read you are in pain.
Please click on the link:
All the best and take care.-
That is funny... I have osteo-arthritis and my doctor gave me Vitamin D.
I also take the Alendronate, and DO NOT like it. I have heard ALOT of bad stuff about it, but I am afraid to stop taking it. I heard it could cause a break in your 'femur' bone, your thigh bone.
When I asked my endocrinologist, he said "All drugs are bad for you". Couldn't believe my ears, but then he gave me a script for 52,000 units of Vitamin D 3 times a week. He said my body did not absorb vitamins very well... so I am taking ALOT of it. I am also taking 1,000mg of calcium/magnesium 3 x day, and 1500mg of fish oil every day. (The fish oil is for cholesterol tho)
Are you not in a pain management program? It sounds like you need to ask your doctor about that.
Hope I have been helpful to you... keep me posted, ok?
sorry bootbaron you are having so much trouble and YES I asked myself, why should I take a pill or shot that is just going to cause me probelms, hurt, maybe even hospitalized. I kept on the computer until I found a old drug for osteroprosis and called my druggist. He told me Calcitonin-Salmon nasal spray was one of the oldest drugs and they used it for pain med also. You spray it in one nasal each time and switch up the next day. I have been on this sinice 28 Aug. and I really have had bad effects from it. Affraid to say this and then someone takes it and it makes them sick. You can be allergic to the ingrediates but the only problem I can see is your nose sometimes gets stuffy and feels crusty. I was going on reclast on 21 oct when I get off arimidex for breast cancer. However since no side effects so far I am staying on this and pray my bones are improving. I take calium 600 and Vit D 400 twice a day also. I pray I might have helped you but ask away if you want. Good Luck. Nannywiz
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Dietary Supplementation - I recently found out my vitamin d level is low. Have since started taking?
Posted 22 Aug 2009 • 2 answers
Vitamin D Deficiency - My vitamin d test came back with a reading of <4, my doctor wants me to take?
Posted 11 Nov 2009 • 2 answers
I Was told I was low in vitamin D and read that vitamin D3 is the vitamin to take. It's all confusi?
Posted 21 Oct 2011 • 2 answers
Posted 8 Mar 2012 • 1 answer
Posted 7 Jul 2012 • 4 answers